Open Access
July, 2008 The skein index for link invariants
Atsushi ISHII
J. Math. Soc. Japan 60(3): 719-740 (July, 2008). DOI: 10.2969/jmsj/06030719


We introduce the skein index, which is an integer-valued index of a link invariant. It is used to compare link invariants and to find a skein relation. We give the complete list for link invariants of skein index less than or equal to two, and discuss the skein indices of operator invariants, and in particular quantum invariants and quandle coloring numbers. By determining the skein index of the JKSS invariant, we construct a new skein relation and give a formula for the invariant of a closed 2-braid.


Download Citation

Atsushi ISHII. "The skein index for link invariants." J. Math. Soc. Japan 60 (3) 719 - 740, July, 2008.


Published: July, 2008
First available in Project Euclid: 4 August 2008

zbMATH: 1148.57019
MathSciNet: MR2440411
Digital Object Identifier: 10.2969/jmsj/06030719

Primary: 57M27
Secondary: 57M25

Keywords: HOMFLY polynomial , link invariant , skein index , skein relation

Rights: Copyright © 2008 Mathematical Society of Japan

Vol.60 • No. 3 • July, 2008
Back to Top